EconPapers    
Economics at your fingertips  
 

IPO lockups, long run returns, and growth opportunities

Janto Haman, Keryn Chalmers and Victor Fang

Journal of International Financial Markets, Institutions and Money, 2017, vol. 49, issue C, 184-199

Abstract: Evidence suggests that IPO firms have negative returns and declining growth opportunities in the years post listing. We explore whether lockup type influences such returns and growth opportunities. Specifically, we investigate long run returns and growth opportunities of mandatory and non-mandatory lockup firms. We find that long run returns (growth opportunities) for mandatory lockup firms are significantly lower (higher) than for non-mandatory lockup firms. Examining the influence of corporate governance on these associations, we find that good corporate governance is positively associated with long run returns for both lockup type firms, with the differential effect insignificant. We also find that the listing survival rate of mandatory lockup firms is higher than for non-mandatory lockup firms. Further analysis reveals that the incremental effect of smaller firm size on higher growth opportunities is stronger for mandatory lockup firms relative to non-mandatory lockup firms.

Keywords: IPO; Lockups; Long run returns; Growth opportunities; And corporate governance (search for similar items in EconPapers)
JEL-codes: M13 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042443117302159
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:49:y:2017:i:c:p:184-199

DOI: 10.1016/j.intfin.2017.05.002

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:intfin:v:49:y:2017:i:c:p:184-199